Article Text

Download PDFPDF
Mycophenolate mofetil-induced liver injury in a patient with aquaporin-4 antibody positive transverse myelitis
  1. Arun Iyer,
  2. Madeleine Frank,
  3. Susan Davies and
  4. William T Gelson
  1. Hepatology, Addenbrooke's Hospital, Cambridge, UK
  1. Correspondence to Dr Madeleine Frank; madeleinefrank{at}doctors.org.uk

Abstract

We present a case of a 49-year-old woman diagnosed with aquaporin-4 antibody-positive transverse myelitis, who developed a significant transaminitis 2 months after commencing mycophenolate mofetil (MMF) as a steroid-sparing agent. No other risk factors were identified, a blood liver panel was negative and liver biopsy showed features compatible with drug-induced liver injury (DILI). MMF was stopped with a corresponding normalisation of serum alanine aminotransferase over the next 2 months. This case highlights MMF as a rare cause of DILI and provides justification for monitoring of liver biochemistry on therapy.

  • drugs: gastrointestinal system
  • unwanted effects / adverse reactions

Statistics from Altmetric.com

Footnotes

  • Contributors MF and AI planned and wrote the case report. SD provided the images included in the report. WG treated the patient and edited the case report.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.